Alert archive / New Mexico / Flash Flood Warnings in 2023

Flash Flood Warning 71, NWS Albuquerque, NM

June 6, 2023Bernalillo County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 6, 2023, 7:28 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2023, 7:28 PM MDT (01:28 UTC)
Expired
Jun 6, 2023, 10:30 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 71 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2023-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2023-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2583 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WGUS55 KABQ 070128
FFWABQ
NMC001-057-070430-
/O.NEW.KABQ.FF.W.0071.230607T0128Z-230607T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
728 PM MDT Tue Jun 6 2023

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Bernalillo County in central New Mexico...
  Northwestern Torrance County in central New Mexico...

* Until 1030 PM MDT.

* At 728 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 2 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Estancia, McIntosh, Chilili, Tajique, Escabosa, Manzano Mountain 
  State Park, Torreon, Miera and Ponderosa Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3501 10632 3501 10626 3504 10624 3489 10614
      3488 10604 3487 10592 3496 10581 3497 10570
      3472 10572 3456 10627 3456 10632 3460 10643
      3482 10645

FLASH FLOOD...RADAR INDICATED

$$

44
2 follow-up statements
171 
WGUS75 KABQ 070303
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
903 PM MDT Tue Jun 6 2023

NMC001-057-070430-
/O.CON.KABQ.FF.W.0071.000000T0000Z-230607T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo NM-Torrance NM-
903 PM MDT Tue Jun 6 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS 
EVENING FOR BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...

At 903 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area have diminished with decreasing rainfall 
rates. However light rain was still detected by radar over the area. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Estancia, McIntosh, Chilili, Tajique, Escabosa, Manzano Mountain 
  State Park, Torreon, Miera and Ponderosa Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3501 10632 3501 10626 3504 10624 3489 10614
      3488 10604 3487 10592 3496 10581 3497 10570
      3472 10572 3456 10627 3456 10632 3460 10643
      3482 10645

FLASH FLOOD...RADAR INDICATED

$$
076 
WGUS75 KABQ 070427
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
1027 PM MDT Tue Jun 6 2023

NMC001-057-070437-
/O.EXP.KABQ.FF.W.0071.000000T0000Z-230607T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo NM-Torrance NM-
1027 PM MDT Tue Jun 6 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT THIS EVENING FOR 
BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3501 10632 3501 10626 3504 10624 3489 10614
      3488 10604 3487 10592 3496 10581 3497 10570
      3472 10572 3456 10627 3456 10632 3460 10643
      3482 10645

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 5:48 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 6, 5:48 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
548 PM MDT Tue Jun 6 2023

...New AVIATION...

.SYNOPSIS...
Issued at 302 PM MDT Tue Jun 6 2023

The favored area for thunderstorms with moderate to locally heavy
rainfall will shift, from over central and eastern areas today,
to areas along and east of the central mountain chain on
Wednesday. Drier air will filter over the forecast area from the
southwest Thursday through Saturday, but daily rounds of scattered
to isolated showers and thunderstorms look to continue along and
east of the Sangre de Cristo Mountains. Saturday night and Sunday
night, a moist backdoor front is forecast to push into the central
valley with a gusty east canyon wind. The chance for thunderstorms
will probably also spread to more of the area along and east of
the central mountain chain Sunday and Monday. High temperatures
will continue to be well below normal across northern and central
New Mexico for the remainder of this week and early next week,
except for the Roswell area where readings may warm near normal
Friday into the weekend.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 302 PM MDT Tue Jun 6 2023

The west coast cut-off low continues to spin over the coastline of
southern CA with a slug of diffluence and and ascent aloft making
its way into eastern AZ and western NM. Numerous thunderstorms are
developing over much of NM, and high resolution CAMs and the HREF
continue to indicate a north-south oriented axis of storms expanding
over the Continental Divide and gradually making its way eastward
into the Rio Grande valley early this evening. This north-south band
will then overtake the central mountain chain late this evening with
a centralized cluster of showers and embedded storms expected to
work into the east central plains late tonight through early
Wednesday morning. With many areas observing south southeasterly
winds at the surface, sufficient directional shear is expected to
lead to strong to severe cells, at least through the early evening,
and the incoming shortwave preceding the upper low will also
introduce some speed shear through the late afternoon. In addition
to the threat of large hail and damaging downburst winds, heavy
downpours could create localized flash flooding, especially on
recent burn scars, and the Flash Flood Watch was extended through
midnight to account for a potential second round of storms late this
evening.

Low level moisture and relatively high (40’s to 50’s F) dewpoints
will stay put overnight, but are expected to quickly mix out
eastward through early Wednesday afternoon as the low the upper low
creeps toward NV and a pronounced dry slot aloft bleeds into NM.
This will likely sharpen up the north-south oriented dryline near or
just east of the central mountain chain early Wednesday afternoon,
with dewpoints falling into the teens and 20’s in far western NM
while areas east of the demarcation hold in the 40’s and 50’s. It’s
a bit surprising that there is only 15 to 20 kts of surface to mid
level (0-6km) bulk shear currently being modeled by the NAM on
Wednesday, as it qualitatively seems these numbers would climb more.
Still, it looks as though some strong to severe cells would be
possible given a slight uptick in west southwest winds aloft and
some directional veering with height by Wednesday afternoon. The
focal areas for initiation would be the Sangre de Cristos and the
Sacramentos with cells trekking eastward into the plains through
early Wednesday evening. Storm motions might be slightly faster at
15 to 20 kt, but heavy downpours will still pose concerns for
flooding, especially over already saturated soils and burn scars.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 302 PM MDT Tue Jun 6 2023

Much drier air will advect over the forecast area Thursday through
Monday as one upper level low pressure system lifts northward
from southern CA across the Great Basin, and another upper level
low pressure system develops over southern CA to take its place.
The drier air will enable high temperatures to trend warmer, and
it will suppress convection most places. One area that should continue
to see scattered to isolated showers and thunderstorms daily
during the latter half of the week will be the Sangre de Cristo
Mountains eastward due to favorable upper level diffluence and a
moist backdoor front sloshing into the northeast corner of NM
nightly, then mixing out of the northeast corner of NM daily.
Along with the front will probably come nightly rounds of low
clouds and potentially some patchy fog across portions of the
eastern plains. Models generally agree on the backdoor front
advancing further westward nightly Saturday night into early next
week. The low pressure system over southern CA will likely draw
the front all of the way southwestward into the central valley
with a gusty east canyon wind Saturday night and Sunday night. The
advancing low level moisture will cause afternoon and evening
showers and thunderstorms to become more widespread, probably
favoring locations along and east of the central mountain chain,
and especially across northeast and east central areas Sunday and
Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 533 PM MDT Tue Jun 6 2023

A line of mainly scattered strong and isolated severe
thunderstorms producing heavy rain, hail, and gusty outflow winds
will continue to progress eastward this evening and overnight.
Heavy rain, hail, gusty winds, low clouds and visibilities will
accompany the stronger storms. Greatest probabilities for low
clouds and patchy fog late tonight into Wednesday morning is from
the east slopes of the central mountain chain eastward.

&&

.FIRE WEATHER...
Issued at 302 PM MDT Tue Jun 6 2023

Numerous storms are developing and becoming more efficient at
heavier rainfall this afternoon. Through the rest of the afternoon
and early evening, storms over the central mountain chain will roll
eastward into the adjacent plains, many of them slowly dying by
early evening. Farther west, storms will elongate and expand over
the Continental Divide and will move into central and eventually
eastern areas of this evening and overnight. Many, but not all,
areas will receive wetting rainfall through Wednesday morning. Fewer
storms are expected on Wednesday over western areas as drier air
feeds into the area. This will shove the focus for storms along and
east of the central mountain chain with more rounds of heavy
downpours, hail and localized, brief gusty outflow winds. Storms
will become even fewer and farther between as the end of the week
and the weekend approach with the best chances staying confined to
the northeastern corner of NM. Low dewpoints and plummeting
afternoon humidity values will plague many western and some central
zones during the latter half of the week while Haines indices
escalate. Winds will also increase late in the week into early next
week, but for now speeds are expected to largely stay below critical
thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  51  82  46  83 /  60  30   0   0
Dulce...........................  44  74  37  77 /  80  50  10   0
Cuba............................  46  75  44  77 /  70  50  10   0
Gallup..........................  41  78  38  78 /  50  10   0   0
El Morro........................  42  74  38  74 /  40  10   0   0
Grants..........................  43  78  38  79 /  60  20   5   0
Quemado.........................  43  77  39  79 /  40   5   0   0
Magdalena.......................  50  77  48  79 /  90  20   5   0
Datil...........................  44  75  42  78 /  50  10   0   0
Reserve.........................  39  79  35  81 /  20   5   0   0
Glenwood........................  50  83  47  85 /  20   0   0   0
Chama...........................  42  69  37  70 /  80  70  20   5
Los Alamos......................  51  73  52  73 /  90  60  20   5
Pecos...........................  49  72  46  75 /  80  50  20  10
Cerro/Questa....................  43  68  40  72 /  70  70  20  20
Red River.......................  38  64  36  67 /  70  70  30  30
Angel Fire......................  36  66  33  67 /  70  70  20  20
Taos............................  43  74  39  76 /  60  60  20  10
Mora............................  45  69  42  72 /  70  60  20  20
Espanola........................  51  81  49  83 /  70  50  20   5
Santa Fe........................  51  76  50  77 /  80  50  10   5
Santa Fe Airport................  49  80  47  79 /  80  40   5   0
Albuquerque Foothills...........  58  81  56  81 /  70  30  10   0
Albuquerque Heights.............  60  83  58  82 /  70  20  10   0
Albuquerque Valley..............  54  85  52  86 /  70  20   5   0
Albuquerque West Mesa...........  57  83  55  84 /  70  20   5   0
Belen...........................  56  86  53  87 /  70  20   5   0
Bernalillo......................  56  84  54  85 /  70  30   5   0
Bosque Farms....................  53  85  50  86 /  70  20   5   0
Corrales........................  57  84  54  85 /  70  20   5   0
Los Lunas.......................  55  85  52  86 /  70  20   5   0
Placitas........................  55  80  53  81 /  70  30   5   0
Rio Rancho......................  57  82  55  83 /  70  20   5   0
Socorro.........................  56  87  54  88 /  70  20   5   0
Sandia Park/Cedar Crest.........  49  74  48  75 /  80  40  10   0
Tijeras.........................  51  76  49  77 /  80  30  10   0
Edgewood........................  48  75  46  76 /  80  40  10   0
Moriarty/Estancia...............  47  76  41  77 /  80  40  10   0
Clines Corners..................  47  73  46  75 /  70  40  10   0
Mountainair.....................  49  77  47  79 /  80  30  10   0
Gran Quivira....................  50  77  48  80 /  80  30  10   0
Carrizozo.......................  54  81  55  84 /  70  30  10   0
Ruidoso.........................  45  74  46  77 /  70  50  10   0
Capulin.........................  48  71  48  71 /  50  70  30  40
Raton...........................  49  75  47  77 /  50  70  20  30
Springer........................  51  75  47  79 /  60  60  20  20
Las Vegas.......................  47  74  45  76 /  70  60  20  10
Clayton.........................  53  76  53  78 /  50  50  30  20
Roy.............................  51  73  50  76 /  70  60  20  20
Conchas.........................  56  83  55  84 /  60  40  30   5
Santa Rosa......................  56  80  53  82 /  70  40  20   5
Tucumcari.......................  56  82  54  83 /  60  30  30   5
Clovis..........................  56  82  55  85 /  40  40  50   0
Portales........................  57  84  55  87 /  40  40  50   0
Fort Sumner.....................  58  83  56  87 /  60  50  30   0
Roswell.........................  63  90  58  94 /  40  50  30   0
Picacho.........................  54  81  52  86 /  50  60  20   0
Elk.............................  50  81  49  83 /  50  50  20   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for NMZ211-214-215-226.

&&

SHORT TERM...52
LONG TERM....44
AVIATION...33

In the hours before

Local storm report, Jun 6, 6:06 PM MDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
606 PM MDT Tue Jun 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Hail             1 WSW San Geronimo      35.58N 105.40W
06/06/2023  E1.00 inch       San Miguel         NM   Fire Dept/Rescue

            Observed by Mineral Hill Fire Department.

&&

44
Special weather statement, Jun 6, 6:07 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
607 PM MDT Tue Jun 6 2023

NMZ220-224-070045-
Lower Rio Grande Valley-South Central Highlands-
607 PM MDT Tue Jun 6 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SOCORRO
COUNTY THROUGH 645 PM MDT...

At 607 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Antonio, or 11 miles southeast of Socorro, moving north at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio.

This includes Highway 380 between Mile Markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3380 10669 3382 10688 3413 10684 3408 10654
TIME...MOT...LOC 0007Z 194DEG 11KT 3394 10676

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jun 6, 6:08 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
608 PM MDT Tue Jun 6 2023

NMZ222-223-070045-
Central Highlands-Estancia Valley-
608 PM MDT Tue Jun 6 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
TORRANCE COUNTY THROUGH 645 PM MDT...

At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
Estancia, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Estancia and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3460 10604 3467 10618 3474 10623 3495 10608
      3490 10567
TIME...MOT...LOC 0008Z 209DEG 19KT 3472 10609

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA/Shoemake
Special weather statement, Jun 6, 6:18 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
618 PM MDT Tue Jun 6 2023

NMZ211-218>222-070045-
Santa Fe Metro Area-Lower Rio Grande Valley-Estancia
Valley-Sandia/Manzano Mountains Including Edgewood-Jemez
Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
618 PM MDT Tue Jun 6 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN VALENCIA,
SOUTHEASTERN SANDOVAL, SOUTHWESTERN SANTA FE, NORTH CENTRAL SOCORRO,
BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES THROUGH 645 PM MDT...

At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zia Pueblo to 8 miles southeast of Meadow
Lake. Movement was northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo,
Belen, Los Ranchos De Albuquerque, Bosque Farms and Edgewood.

This includes the following highways...
 Interstate 40 between Mile Markers 145 and 193.
 Interstate 25 between Mile Markers 182 and 267.
 Highway 550 between Mile Markers 1 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3473 10604 3450 10685 3555 10690 3555 10686
      3561 10686 3575 10622
TIME...MOT...LOC 0018Z 243DEG 32KT 3552 10666 3470 10651

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

33
Special weather statement, Jun 6, 6:40 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
640 PM MDT Tue Jun 6 2023

NMZ211-070115-
Jemez Mountains-
640 PM MDT Tue Jun 6 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SANDOVAL COUNTY THROUGH 715 PM MDT...

At 639 PM MDT, Doppler radar was tracking a strong thunderstorm over
Jemez State Monument, or 21 miles southeast of Cuba, moving north at
15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jemez Springs, Fenton Lake State Park and Jemez State Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

Persons in campgrounds should seek sturdy shelter until this storm
passes.

&&

LAT...LON 3572 10655 3574 10678 3600 10688 3600 10642
TIME...MOT...LOC 0039Z 181DEG 11KT 3581 10667

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MA/Shoemake
Special weather statement, Jun 6, 6:41 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
641 PM MDT Tue Jun 6 2023

NMZ208-220-241-070115-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande
Valley-Southwest Mountains-
641 PM MDT Tue Jun 6 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 715 PM MDT...

At 641 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles north of Monticello, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Socorro County.

This includes the following highways...
 Interstate 25 between Mile Markers 103 and 129.
 Highway 60 between Mile Markers 100 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3348 10738 3364 10744 3372 10765 3414 10742
      3391 10698 3348 10692
TIME...MOT...LOC 0041Z 233DEG 30KT 3370 10734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Shoemake

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:07 PM MDTSpecial Weather StatementABQSocorro38 min
Jun 6, 6:08 PM MDTSpecial Weather StatementABQTorrance37 min
Jun 6, 6:16 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 6, 6:18 PM MDTSpecial Weather StatementABQBernalillo, Valencia27 min
Jun 6, 6:40 PM MDTSpecial Weather StatementABQSandoval35 min
Jun 6, 6:41 PM MDTSpecial Weather StatementABQSocorro34 min
Jun 6, 6:44 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe31 min
Jun 6, 6:48 PM MDTFlash Flood Warning Considerable damage threatABQBernalillo, Santa Fe4 hr
Jun 6, 6:55 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
Jun 6, 7:02 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance3 hr
Jun 6, 7:04 PM MDTSevere Thunderstorm WarningABQSocorro24 min
Jun 6, 7:17 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe17 min
Jun 6, 7:24 PM MDTFlash Flood Warning Considerable damage threatABQSandoval3 hr
Jun 6, 7:40 PM MDTSpecial Weather StatementABQSocorro35 min
Jun 6, 8:37 PM MDTSpecial Weather StatementABQLincoln23 min
Jun 6, 9:11 PM MDTAreal Flood AdvisoryABQLincoln, Socorro3 hr
Jun 7, 1:33 AM MDTFlood WatchABQColfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more19 hr
Jun 7, 1:15 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel, Taos3 hr
Jun 7, 1:38 PM MDTAreal Flood AdvisoryABQMora3 hr
Jun 7, 2:21 PM MDTSpecial Weather StatementABQLincoln24 min
Jun 7, 3:54 PM MDTSpecial Weather StatementABQChaves, De Baca36 min
Jun 7, 4:53 PM MDTSpecial Weather StatementABQUnion37 min
Jun 7, 4:55 PM MDTSpecial Weather StatementABQChaves35 min
Jun 7, 5:34 PM MDTSpecial Weather StatementABQChaves26 min

Nearby

Flash Flood Warnings in New Mexico, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.